Alert archive / Oklahoma / Tornado Warnings in 2008

Tornado Warning 30, NWS Norman, OK

April 9, 2008Hughes County, Pontotoc County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 9, 2008, 6:53 PM CDT for Hughes County, Pontotoc County, Oklahoma. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2008, 6:53 PM CDT (23:53 UTC)
Expired
Apr 9, 2008, 7:30 PM CDT
In force
37 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Hughes County, OK, Pontotoc County, OK

The radar

The Norman radar (KTLX), 95 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 6:55 PM CDTTSTM WND DMG2 S Steedman, OKAN EIGHT INCH DIAMETER TREE WAS DOWNED DUE TO HIGH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 3:48 PM CDTTornado Watch PDSSPC7 hr
Apr 9, 5:38 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 092353
TOROUN
OKC063-123-100030-
/O.NEW.KOUN.TO.W.0030.080409T2353Z-080410T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CDT WED APR 9 2008

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHWESTERN HUGHES COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 730 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHWEST OF ALLEN...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE ALLEN...ATWOOD...CALVIN AND GERTY.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3507 9624 3482 9615 3477 9637 3478 9640
      3476 9641 3474 9651 3484 9660 3489 9653
      3489 9651 3491 9650
TIME...MOT...LOC 2353Z 236DEG 40KT 3483 9650

$$

30
3 follow-up statements
000 
WWUS54 KOUN 100004
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT WED APR 9 2008

OKC063-123-100030-
/O.CON.KOUN.TO.W.0030.000000T0000Z-080410T0030Z/
HUGHES OK-PONTOTOC OK-
704 PM CDT WED APR 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN PONTOTOC AND SOUTHERN HUGHES COUNTIES...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTH OF 
ALLEN...MOVING NORTHEAST AT 40 MPH. HAIL TO THE SIZE OF GOLFBALLS IS 
ALSO LIKELY WITH THIS STORM.

* LOCATIONS IN THE WARNING INCLUDE ALLEN...ATWOOD...CALVIN AND GERTY.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3507 9624 3482 9615 3478 9640 3479 9644
      3485 9650 3490 9646
TIME...MOT...LOC 0004Z 246DEG 37KT 3485 9637

$$

30
000 
WWUS54 KOUN 100012
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
712 PM CDT WED APR 9 2008

OKC123-100022-
/O.CAN.KOUN.TO.W.0030.000000T0000Z-080410T0030Z/
PONTOTOC OK-
712 PM CDT WED APR 9 2008

...THE TORNADO WARNING HAS BEEN CANCELLED FOR NORTHEASTERN PONTOTOC
COUNTY...

LAT...LON 3507 9624 3483 9615 3482 9618 3480 9636
      3495 9640
TIME...MOT...LOC 0012Z 246DEG 37KT 3488 9628

$$

OKC063-100030-
/O.CON.KOUN.TO.W.0030.000000T0000Z-080410T0030Z/
HUGHES OK-
712 PM CDT WED APR 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHERN
HUGHES COUNTY...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR 
GERTY...MOVING NORTHEAST AT 40 MPH. HAIL TO THE SIZE OF GOLFBALLS IS 
ALSO LIKELY.

* LOCATIONS IN THE WARNING INCLUDE ATWOOD...CALVIN AND GERTY.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3507 9624 3483 9615 3482 9618 3480 9636
      3495 9640
TIME...MOT...LOC 0012Z 246DEG 37KT 3488 9628

$$

30
000 
WWUS54 KOUN 100028
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT WED APR 9 2008

OKC063-100036-
/O.EXP.KOUN.TO.W.0030.000000T0000Z-080410T0030Z/
HUGHES OK-
726 PM CDT WED APR 9 2008

...THE TORNADO WARNING FOR SOUTHERN HUGHES COUNTY EXPIRES AT 730 PM
CDT...

THE CIRCULATION IN THE STORM HAS WEAKENED AND MOVED EAST OUT OF THE 
AREA. SMALL HAIL... WIND GUSTS TO 50 MPH AND HEAVY RAIN WILL 
CONTINUE TO BE POSSIBLE ACROSS EAST CENTRAL HUGHES COUNTY THROUGH 
745 PM.

LAT...LON 3507 9624 3483 9615 3482 9618 3480 9636
      3495 9640
TIME...MOT...LOC 0026Z 246DEG 37KT 3494 9612

$$

30

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 9, 3:02 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 9, 3:02 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT WED APR 9 2008

.DISCUSSION...
LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS... ASSOCIATED WITH LEAD
SHORTWAVE...  OVER THE AREA THIS AFTN WILL CONT TO PUSH E/NE.
ADDITIONAL CONVECTION DEVELOPING TO OUR SW THIS AFTN WILL LIFT NE
ACROSS THE AREA LATE TODAY AND OVERNIGHT. AS WARM FRONT LIFTS NORTH
THIS EVENING PARTS OF CENTRAL INTO SOUTHERN OK AND N TX WILL BE IN
WARM SECTOR. THIS WILL RAISE SUPERCELL/TORNADO CONCERN ACROSS THIS
AREA. HEAVY AND POTENTIALLY FLOODING RAINFALL IS ALSO LIKELY TO
OCCUR ACROSS MUCH OF CENTRAL INTO EASTERN OK TONIGHT AND EARLY
THURSDAY. WILL LEAVE FLOOD WATCH AS IS FOR NOW.

SYSTEM LIFTS QUICKLY NE THU MORNING WITH DRY SLOT OVERSPREADING THE
AREA. BEHIND DRYLINE STRONG W/SW SFC WINDS DEVELOP WHICH MAY LEAD TO
WIND ADVISORY NEEDING TO BE ISSUED. SOME FIRE WEATHER CONCERNS WILL
ALSO EXIST ACROSS PORTIONS OF SOUTHWEST OK AND WESTERN NORTH TEXAS
THU AFTN. WILL HOLD OFF ON THESE HEADLINE FOR NOW.

COOLER DRIER WX EXPECTED FRI INTO WEEKEND BEFORE WARMING TREND INTO
EARLY NEXT WEEK.

DID GO WITH HPC QPF FOR TONIGHT INTO EARLY THU AS SEEM TO REPRESENT
ANTICIPATED RAINFALL BETTER THAN GRIDDED MOS GUID.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  54  68  41  64 /  80  20  20  10
HOBART OK         51  68  41  60 /  80  10  10  10
WICHITA FALLS TX  57  76  44  70 /  90  10  10  10
GAGE OK           45  63  34  57 /  70  30  20  10
PONCA CITY OK     54  64  37  59 /  80  40  20  10
DURANT OK         64  75  49  69 /  90  40  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH THURSDAY EVENING FOR OKZ008-012-013-018>020-
     023>032-037>048-050>052.

TX...FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ086-089-090.

&&

25/30
Hazardous weather outlook, Apr 9, 3:30 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT WED APR 9 2008

OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL OKLAHOMA AND WESTERN
NORTH TEXAS. A SLIGHT RISK COVERS THE REST OF CENTRAL AND NORTHERN
OKLAHOMA.

LOCATION...
THE MODERATE RISK AREA IS SOUTH OF A LINE FROM HOLDENVILLE...TO
CHICKASHA ...TO LAWTON...TO VERNON...TO KNOX CITY. THE SLIGHT
RISK AREA COVERS THE REST OF THE AREA.

THE MODERATE RISK AREA MAY NEED TO BE ADJUSTED NORTHWARD TONIGHT.

TIMING...
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO AROUND HALF DOLLAR
SIZE WILL PERSIST INTO THE EVENING HOURS. MORE SIGNIFICANT SEVERE
THUNDERSTORMS ARE EXPECTED THIS EVENING AND INTO THE OVERNIGHT
HOURS...ESPECIALLY ACROSS THE MODERATE RISK AREA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR AN EXTENDED PERIOD OF SEVERE WEATHER
OPERATIONS...LIKELY EXTENDING INTO EARLY THURSDAY MORNING.

PEOPLE IN THE MODERATE RISK AREA SHOULD BE READY FOR SIGNIFICANT
SEVERE STORMS AFTER DARK AND INTO THE LATE NIGHT HOURS...INCLUDING
THE POSSIBILITY OF TORNADOES. BE SURE YOUR WEATHER RADIO IS SET AND
READY TO ALERT FOR WARNINGS IN YOUR AREA.

DISCUSSION...
WEATHER FEATURES CONTINUE TO COME TOGETHER TO BRING THE THREAT FOR
SIGNIFICANT SEVERE STORMS THIS EVENING AND INTO THE NIGHTTIME HOURS. AN
INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE SOUTHWESTERN
U.S. AT THE SAME TIME SURFACE LOW PRESSURE WILL DEEPEN THIS
EVENING ACROSS SOUTHWEST TEXAS. A WARM FRONT WILL CONTINUE TO MOVE
NORTHWARD...PUSHING FURTHER INTO SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA THIS EVENING. SOUTH OF THE WARM FRONT...THE AIR MASS WILL
CONTINUE TO DESTABILIZE AS RICH LOW LEVEL MOISTURE SURGES NORTHWARD.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST TEXAS
AND MOVE NORTHEAST ALONG THE WARM FRONT. GIVEN THE STRENGTH OF THE
APPROACHING UPPER STORM SYSTEM...THE LOCATION OF THE WARM FRONT AND
SURFACE LOW PRESSURE AREA...INCREASING LOW LEVEL MOISTURE AND THE
RESULTING UNSTABLE AIR MASS...SUPERCELL THUNDERSTORMS ARE
EXPECTED...ESPECIALLY ACROSS THE MODERATE RISK AREA. THE MOST
INTENSE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WIND GUSTS.

THE THREAT FOR TORNADOES WILL INCREASE AFTER DARK ACROSS THE
MODERATE RISK AREA AS THE LOW LEVEL JET STRENGTHENS.

THERE IS STILL SOME QUESTION AS TO HOW FAR NORTH THE WARM FRONT WILL
ADVANCE. IF IT MAKES IT FARTHER NORTH THAN THE CURRENT FORECAST
INDICATES...THE MODERATE RISK AREA MAY NEED TO BE EXPANDED NORTHWARD.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
IN ADDITION TO THE SEVERE WEATHER THREAT...FLOODING RAINS ARE ALSO
LIKELY THROUGH CENTRAL AND SOUTHEAST OKLAHOMA. A FLOOD WATCH IS IN
EFFECT THESE AREAS FROM THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS THURSDAY MORNING IN
SOUTHEAST OKLAHOMA AS THE UPPER STORM AND ASSOCIATED COLD FRONT MOVE
QUICKLY EAST. LARGE HAIL IS POSSIBLE AS ARE A FEW TORNADOES IN
SOUTHEAST OKLAHOMA BEFORE NOON.

OTHER HAZARDOUS WEATHER...
VERY HEAVY RAINFALL WILL OCCUR THURSDAY MORNING IN SOUTHEAST
OKLAHOMA...BUT SHOULD END BY MID-MORNING. SOME FLOODING MAY BE
ONGOING FROM THE NIGHT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

SMITH

In the hours before

Special weather statement, Apr 9, 6:05 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
605 PM CDT WED APR 9 2008

OKZ030-031-042-092315-
POTTAWATOMIE OK-SEMINOLE OK-PONTOTOC OK-
605 PM CDT WED APR 9 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC...POTTAWATOMIE AND
SEMINOLE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF KONAWA AT 605
PM CDT...MOVING NORTHEAST AT 50 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN PONTOTOC...POTTAWATOMIE AND SEMINOLE COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Apr 9, 6:25 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CDT WED APR 9 2008

OKZ028-030-040>042-092345-
POTTAWATOMIE OK-MCCLAIN OK-MURRAY OK-GARVIN OK-PONTOTOC OK-
625 PM CDT WED APR 9 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN...MCCLAIN...MURRAY...
PONTOTOC AND POTTAWATOMIE COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WANETTE TO 3 MILES
WEST OF HICKORY AT 625 PM CDT...MOVING NORTHEAST AT 55 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN GARVIN...MCCLAIN...MURRAY...PONTOTOC AND POTTAWATOMIE
COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Local storm report, Apr 9, 6:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             ADA                     34.78N 96.66W
04/09/2008  E0.75 INCH       PONTOTOC           OK   AMATEUR RADIO

            THE HAIL WAS REPORTED AT HWY3 AND HWY 19 INTERSECTION.

0642 PM     HAIL             ADA                     34.78N 96.66W
04/09/2008  E0.88 INCH       PONTOTOC           OK   AMATEUR RADIO

            THE HAIL WAS REPORTED ON THE WEST SIDE OF TOWN.

&&

TY/LS/AT
Local storm report, Apr 9, 6:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
643 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             ADA                     34.77N 96.68W
04/09/2008  E0.88 INCH       PONTOTOC           OK   AMATEUR RADIO

&&

TAYLOR
Local storm report, Apr 9, 6:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     HOLDENVILLE             35.08N 96.40W
04/09/2008                   HUGHES             OK   EMERGENCY MNGR

            ROOF REPORTED BLOWN OFF OF A HOUSE.

0607 PM     TSTM WND DMG     3 ESE YEAGER            35.14N 96.29W
04/09/2008                   HUGHES             OK   EMERGENCY MNGR

            TRAILER WAS REPORTED BLOWN OVER BY THUNDERSTORM WINDS.

&&
Special weather statement, Apr 9, 6:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT WED APR 9 2008

OKZ030-100000-
POTTAWATOMIE OK-
645 PM CDT WED APR 9 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF MACOMB AT 645
PM CDT...MOVING NORTHEAST AT 50 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN POTTAWATOMIE COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:59 AM CDTFlood WatchOUNAtoka, Bryan, Caddo, Canadian, Carter, Cleveland and 25 more33 hr
Apr 9, 12:07 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman38 min
Apr 9, 12:28 PM CDTSevere Thunderstorm WarningOUNTillman47 min
Apr 9, 4:50 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc, Pottawatomie, Seminole40 min
Apr 9, 5:24 PM CDTSevere Thunderstorm WarningOUNHughes, Pottawatomie, Seminole51 min
Apr 9, 6:09 PM CDTFlash Flood WarningOUNSeminole3 hr
Apr 9, 6:16 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole44 min
Apr 9, 6:17 PM CDTSevere Thunderstorm WarningOUNHughes28 min
Apr 9, 6:23 PM CDTFlash Flood WarningOUNHughes3 hr
Apr 9, 6:31 PM CDTSevere Thunderstorm WarningOUNPontotoc, Seminole44 min

Nearby

Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.